MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52254
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during angioplasty, an advance 35 lp low profile balloon catheter's balloon ruptured.A cook sheath and wire guide were used during the procedure.The anatomy was reportedly not tortuous or calcified.Venoplasty was performed for right brachiocephalic stenosis.The balloon was inflated to an unknown pressure; however, the balloon reportedly ruptured.The balloon returned to ambient pressure and negative pressure was maintained upon attempted removal of the device; however, a counterclockwise rotation was not conducted.The balloon catheter was unable to be removed over the wire; therefore, the balloon catheter and the wire guide were removed together.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address = phone: (b)(6).Address line 2: (b)(6).Postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex a).Summary of event: as reported, during angioplasty, an advance 35 lp low profile balloon catheter's balloon ruptured.A cook sheath and wire guide were used during the procedure.The anatomy was reportedly not tortuous or calcified.Venoplasty was performed for right brachiocephalic stenosis.The balloon was inflated to an unknown pressure; however, the balloon reportedly ruptured.The balloon returned to ambient pressure and negative pressure was maintained upon attempted removal of the device; however, a counterclockwise rotation was not conducted.The balloon catheter was unable to be removed over the wire; therefore, the balloon catheter and the wire guide were removed together.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation with three knots tied in the catheter shaft.The knots were undone, and at the location of the knots, the catheter material was stretched, compressed, and kinked.Due to the damage, the catheter could not be flushed, the wire was unable to pass through the catheter, and the balloon could not be inflated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿apply negative pressure to lumen labeled ¿balloon¿ prior to introduction.Advance the balloon dilatation catheter counter-clockwise over a pre-positioned.035 inch (0.89 mm) wire guide under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal and proximal radiopaque balloon markers.Note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution¿inflate the balloon to desired pressure.Adhere to the recommended balloon inflation pressures.(see compliance card insert).¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The anatomy was not tortuous or calcified, and the exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.**udi related data quality updates only** correction: d4.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17965168
Report Number1820334-2023-01403
Device Sequence Number15359352
Product Code DQY
UDI-Device Identifier10827002522548
UDI-Public(01)10827002522548(17)251012(10)CINC002173
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberG52254
Device Catalogue NumberPTA5-35-135-4-10.0
Device Lot NumberCINC002173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer12/18/2023
08/05/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/09/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK KCFW-7.0-38-90-RB-RAABE; COOK THSCF-35-260-3-AES
Patient SexUnknown